MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO NASOPORE STANDARD 8CM, 8/PK; SPLINT, INTRANASAL SEPTAL

STRYKER INSTRUMENTS-KALAMAZOO NASOPORE STANDARD 8CM, 8/PK; SPLINT, INTRANASAL SEPTAL
Catalog Number 5400010008
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Product used by patient, not available for return.
 
Event or Problem Description
It was reported that post operatively that the nasopore product did not fragment after the patient had irrigated the product with saline spray.It was further reported that there were no adverse consequence for the patient or delays to surgery as a result of the reported event.It was also reported that the surgery was completed successfully.
 
Additional Manufacturer Narrative
The reported event, for nasopore product too slow fragmentation, was not confirmed as the product was not returned for evaluation.Without the product, the root cause cannot be determined.It was reported in this case that patients reported to the surgeon that they are not consistently remembering to use the saline spray ¿a few¿ times a day.The associated product instruction for use(ifu) recommends the following; "for patients with dry sinuses, you may moisten the nasal dressing with saline before insertion.Stryker recommends that the patient starts saline irrigation (nose and sinus) 2- 3 times a day (or as prescribed) 48 hours after insertion/surgery." the quality investigation is complete.
 
Event or Problem Description
It was reported that post operatively that the nasopore product did not fragment after the patient had irrigated the product with saline spray.It was further reported that there were no adverse consequence for the patient or delays to surgery as a result of the reported event.It was also reported that the surgery was completed successfully.Update; it was subsequently reported that patients informed the surgeon they are not consistently remembering to use the saline spray ¿a few¿ times a day.

Brand Name
NASOPORE STANDARD 8CM, 8/PK
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8611889
Report Number0001811755-2019-01686
Device Sequence Number16583567
Product Code LYA
UDI-Device Identifier37613154340805
UDI-Public37613154340805
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5400010008
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1